Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 5, 2008, 1:45 PM CST for McDonald County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 1:45 PM CST (19:45 UTC)
- Expired
- Feb 5, 2008, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 3:18 PM CST | FLASH FLOOD | Anderson, MO | WATER OVER THE ROADWAYS NEAR THE HIGH SCHOOL IN ANDERSON. PORTIONS OF HIGHWAYS 43 AND 76 ALSO HAVE WATER OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 051950 FFWSGF MOC119-145-060200- /O.NEW.KSGF.FF.W.0007.080205T1945Z-080206T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CST TUE FEB 5 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI... NEWTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 800 PM CST. * AT 140 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HEAVY RAINFALL WAS PRODUCING FLASH FLOODING ACROSS A PORTION OF THE WARNED AREA. STREET FLOODING IN NEOSHO HAS CAUSED A FEW ROADS TO CLOSE WITH MORE STREET FLOODING DEVELOPING IN MCDONALD COUNTY AROUND ANDERSON...AND NEAR HIGHWAY 43 AND 76. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...STREET FLOODING WILL CONTINUE THROUGH THE AFTERNOON AS RUNOFF PERSISTS. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. THIS FLASH FLOOD WARNING IS AN UPGRADE FROM THE PREVIOUS URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT THROUGH 7 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3703 9413 3649 9413 3650 9461 3701 9459 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 12:46 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 5, 12:46 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CST TUE FEB 5 2008 .DISCUSSION... MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH THE SEVERE WEATHER AND FLASH FLOODING POTENTIAL TODAY...WITH FLASH FLOODING...DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE SOUTH OF INTERSTATE 44. CURRENTLY...COLD FRONT HAS DROPPED SOUTH AND STALLED ROUGHLY JUST SOUTH OF THE INTERSTATE 44 CORRIDOR. THE FRONT EXTENDS SOUTH TO A SURFACE LOW IN TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ALONG THIS FRONT THIS MORNING. THE SURFACE FRONT HAS NOW BECOME FAIRLY STATIONARY ACROSS THE AREA THIS MORNING...AND WE SHOULD NOT SEE IT DROP TOO MUCH FARTHER TO THE SOUTH THROUGH MUCH OF THE DAY. THIS IS BECAUSE THE FRONT REMAINS PARALLEL TO THE UPPER LEVEL FLOW. WILL CONTINUE TO SEE SHOWERS AND STORMS DEVELOP ALONG THIS BOUNDARY THROUGH THE MORNING HOURS...AND MAY ACTUALLY SEE COVERAGE BEGIN TO EXPAND ALONG AND BEHIND THE FRONT OVER THE NEXT SEVERAL HOURS. THIS WILL BE IN RESPONSE TO INCREASED ISENTROPIC LIFT AS THE SURFACE LOW APPROACHES THE AREA. FLASH FLOODING WILL REMAIN POSSIBLE AS STORMS TRAIN ALONG THE FRONT TODAY. WILL CONTINUE THE FLASH FLOOD WATCH DUE TO THE POTENTIAL FOR TRAINING AND BECAUSE OF THE VERY HIGH PRECIPITABLE WATER VALUES OVER THE AREA FOR THIS TIME OF YEAR. AS THE DAY PROGRESSES THE SURFACE LOW WILL TRACK INTO SOUTHERN MISSOURI THEN INTO WESTERN ILLINOIS. THIS WILL PULL THE COLD FRONT THROUGH THE REST OF THE AREA. THE GREATEST SEVERE WEATHER POTENTIAL WILL BE ALONG AND SOUTH OF INTERSTATE 44 TODAY. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY DUE TO THE STRONG WIND SHEAR...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE ACROSS SOUTHERN MISSOURI.. TONIGHT THE UPPER LEVEL LOW SWINGS THROUGH THE AREA. THE SURFACE LOW WILL PUSH OFF TO THE EAST AT THIS TIME...WITH COLDER AIR MOVING IN. AS THE COLUMN COOLS...RAIN WILL LIKELY CHANGE OVER TO SNOW. HOWEVER...SNOWFALL AMOUNTS SHOULD REMAIN LIGHT AS THE AREA IS LIKELY TO GET DRY SLOTTED. HAVE CUT SNOWFALL ACCUMULATIONS QUITE A BIT...WITH UP TO AN INCH POSSIBLE ALONG THE NORTHERN PORTIONS OF THE CWA. COULD STILL SEE A FEW SNOW FLAKES EARLY WEDNESDAY MORNING...BEFORE ALL THE PRECIPITATION EXITS OFF TO THE EAST. ANOTHER UPPER LEVEL DISTURBANCE WILL SWEEP THROUGH THE AREA ON THURSDAY. MOISTURE SHOULD REMAIN LIMITED OVER THE AREA...AS MOISTURE WILL NOT HAVE RETURNED. HAVE LEFT SLIGHT CHANCES OF A RAIN SNOW MIX ALONG THE NORTHERN CWA DURING THE MORNING HOURS...THEN CHANGING OVER TO ALL RAIN IN THE AFTERNOON. DUE TO THE LIMITED MOISTURE...PRECIPITATION AMOUNTS WILL REMAIN LIGHT. DRY WEATHER AND TEMPERATURES WARMING BACK THROUGH THE UPPER 40S AND INTO THE MIDDLE 50S WILL BE THE RULE OVER THE REST OF THE FORECAST PERIOD. WISE && .AVIATION... FOR THE 18Z TAF PACKAGE...SURFACE FRONT HAS PUSHED SOUTH OF BOTH KSGF AND KJLN. VISIBILITIES AND CEILINGS WILL BE PREDOMINATELY IFR AND LIFR. HOWEVER...AS SHOWERS AND THUNDERSTORMS MOVE OVER THE AERODROMES...VISIBILITIES AND CEILINGS WILL VARY UNTIL 00Z. AFTER 10Z...PRECIPITATION COULD TRANSITION TO SOME SNOW AT KJLN. CEILINGS ARE EXPECTED TO REMAIN IFR BEFORE RAISING AROUND 18Z WEDNESDAY. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO... FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI. TORNADO WATCH FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI UNTIL 8 PM CST TUESDAY. KS...NONE. &&
Hazardous weather outlook, Feb 5, 1:13 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 113 PM CST TUE FEB 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 113 PM CST TUE FEB 5 2008 ...SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP IN EASTERN OKLAHOMA...SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. THE ATMOSPHERE WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ALONG AND SOUTH OF A LINE FROM NEAR PURDY TO NIXA TO MARSHFIELD TO LECOMA. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DUE TO HIGHER THAN NORMAL MOISTURE LEVELS...STRONG WIND SHEAR AND INSTABILITY...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE LIKELY. FLASH FLOODING WILL ALSO BE POSSIBLE AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREAS. COLDER AIR WILL BE USHERED INTO THE AREA BEHIND THE COLD FRONT. RAIN SHOULD CHANGE OVER TO SNOW OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AT THIS TIME...ONLY LIGHT SNOW IS EXPECTED...WITH UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Feb 5, 7:49 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 3 NE EBENEZER 37.37N 93.27W
02/04/2008 E1.00 INCH GREENE MO NWS EMPLOYEE
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:27 PM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 38 min |
| Feb 4, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 28 min |
| Feb 4, 11:09 PM CST | Severe Thunderstorm Warning | SGF | Greene | 20 min |
| Feb 5, 12:14 AM CST | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Feb 5, 2:57 AM CST | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Feb 5, 12:46 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dade, Dallas, Greene, Jasper and 5 more | 6 hr |
| Feb 5, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 27 min |
| Feb 5, 2:13 PM CST | Flash Flood Warning | SGF | Greene, Lawrence | 6 hr |
| Feb 5, 2:53 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Polk, Pulaski, Webster and 1 more | 6 hr |
| Feb 5, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 34 min |
| Feb 5, 3:01 PM CST | Tornado Warning | SGF | Stone, Taney | 63 min |
| Feb 5, 3:14 PM CST | Severe Thunderstorm Warning | SGF | Maries | 15 min |
| Feb 5, 3:22 PM CST | Tornado Warning | SGF | Christian | 40 min |
| Feb 5, 3:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 21 min |
| Feb 5, 3:41 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 62 min |
| Feb 5, 3:57 PM CST | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Ozark, Taney and 3 more | 6 hr |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| Feb 5, 4:08 PM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Texas | 43 min |
| Feb 5, 5:13 PM CST | Tornado Warning | SGF | Howell, Ozark | 77 min |
| Feb 5, 5:28 PM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 6 hr |
| Feb 5, 5:57 PM CST | Tornado Warning | SGF | Oregon, Shannon | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.